MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOINTRAFIX TAPERED SCREW, 7MM X 30MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIOINTRAFIX TAPERED SCREW, 7MM X 30MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 254622
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/11/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Evaluation statement: the complaint device is not being returned, it was discarded and therefore is unavailable for a physical evaluation.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.Therefore, we cannot determine what caused the user to experience the reported event, we cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The sales rep reported during an acl procedure that the customer's biointrafix 7x30 tapered screw broke about 2/3 of the way while being inserted.The surgeon removed the sheath and screw and used another like device to complete the procedure.The sales rep was not present, but stated the tensioner was used prior to insertion, but could not verify if the antirotation tab was at the 3 or 9 o'clock position.Also he could not verify the cortical or cancellous bone type.This extended the procedure about 5 minutes.Please see also medwatch report 1221934-2018-52307.

Brand Name
BIOINTRAFIX TAPERED SCREW, 7MM X 30MM
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7702914
Report Number1221934-2018-52306
Device Sequence Number10945668
Product Code HWC
UDI-Device Identifier10886705013197
UDI-Public10886705013197
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K032167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/11/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254622
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2013
Initial Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1